Alert archive / Tennessee / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 197, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 10, 2002, 3:43 PM CDT for Hickman County, Humphreys County, Tennessee. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 10, 2002, 3:43 PM CDT (20:43 UTC)
- Expired
- Jul 10, 2002, 4:35 PM CDT
- In force
- 52 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Hickman County, TN, Humphreys County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 10, 4:00 PM CDT | Thunderstorm Wind 50 E | South Portion, TN | TDOT reported 3 trees were blown down in the southern part of the county. |
| Jul 10, 4:20 PM CDT | Thunderstorm Wind 50 E | East Portion, TN | TDOT reported a tree was down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2163 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 692 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
878 WUUS54 KOHX 102043 SVRBNA TNC081-085-102135- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 342 PM CDT WED JUL 10 2002 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HICKMAN COUNTY IN TENNESSEE HUMPHREYS COUNTY IN TENNESSEE * UNTIL 435 PM CDT * AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTHWEST OF CENTERVILLE...OR 8 MILES SOUTH OF WAVERLY...MOVING SOUTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CENTERVILLE AROUND 400-410 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. $$ END/JAO LAT...LON 3608 8775 3593 8786 3563 8735 3584 8719
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 2:35 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Jul 10, 2:35 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 235 PM CDT WED JUL 10 2002 LATEST SURFACE ANALYSIS PLACE THE COLD FRONT JUST TO THE NORTH OF THE OHIO RIVER. CONVECTION WHICH FIRED EARLIER THIS EVENING IN ADVANCE OF THE BOUNDARY HAS DIMINISHED SOME...PARTICULARLY ON THE WESTERN FLANK WHERE THE MOISTURE IS NOT AS DEEP. BOUNDARY WILL CONTINUE MOVING SOUTH TODAY AND WILL REACH THE KY TN LINE THIS EVENING. WILL INCLUDE A CATEGORICAL POP ACROSS THE PLATEAU AS PER THE BETTER MOISTURE AVAILABILITY AND THE CURRENT RADAR TRAJECTORY OF THE ONGOING PRECIP. ELSEWHERE...WILL STICK WITH LIKELY POPS REMINDER OF THE CWA AS A PRE FRONTAL TROUGH HELPS AID WITH THE CONVECTION. FOR TONIGHT...WILL SHIFT THE LIKELY CATEGORY ACROSS SOUTHERN ZONES AS THE BOUNDARY PUSHES SOUTH. POSITIONING AND MOISTURE FIELDS IN RELATION TO THE 850 FRONT ARE NOT IN SUPPORT OF A LARGE WIDESPREAD DEGREE OF RAINFALL NORTH OF THE SURFACE FRONTAL BOUNDARY. WILL THEREFORE CONTINUE WITH JUST A CHANCE OF SHWRS AND STORMS ON THURSDAY. PRECIPITATION CHANCES MAY PICK UP AGAIN THURSDAY NIGHT INTO FRIDAY AS AN UPPER TROUGH ROTATES SOUTHEASTWARD ACROSS MO AND IL. TROUGHING LOOKS TO BE SUFFICIENT ENOUGH SO THAT CYCLOGENESIS ALONG THE BOUNDARY TO THE SOUTH TAKES PLACE. WITH THE POSITIONING OF THE STRENGTHENING UPPER LOW TO THE NORTHWEST...THE FRONT WILL BEGIN WORKING BACK TO THE NORTH AS A WARM FRONT. AS ENERGY IN ADVANCE OF THE MAIN TROUGH COMBINES WITH THE AFOREMENTIONED FRONT...WIDESPREAD RAINFALL WILL LIKELY SPREAD BACK INTO THE AREA. TEMPS TO REMAIN ON THE COOL SIDE OF SEASONAL FOR HIGHS THROUGH THE PERIOD. AS FOR MINS...GUIDANCE LOOKS TO COOL FOR FRIDAY MORNING AS MOS MAY BE TOO COOL AS IT IS NOT INTRODUCING A RETURN SOUTHEASTERLY FLOW. BNA TE 089/071 085/068 084 21654 CSV TE 083/066 081/062 078 21854 .BNA...NONE. 21
In the hours before
Local storm report, Jul 10, 2:23 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
223 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM FT CAMPBELL TN WIND DAMAGE
07/10/02 MONTGOMERY HAM RADIO REPORTS OF TREES
DOWN AT FT CAMPBELL ON THE
TENNESSEE SIDE.
0200 PM EASTERN SECTION TN 58 MPH TSTM WIND GUST
07/10/02 CLAY HIGHWAY DEPARTMENT
REPORTED A TREE DOWN IN THE
EASTERN PART OF CLAY
COUNTY.
0245 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
07/10/02 BEDFORD HIGHWAY DEPARTMENT
REPORTED TREES DOWN IN THE
NORTHWEST PORTION OF THE
COUNTY.
0308 PM COUNTYWIDE TN WIND DAMAGE
07/10/02 DAVIDSON DAVIDSON COUNTY OEM
REPORTED NUMEROUS TREES
DOWN AND SCATTERED POWER
OUTAGES. AREAS AFFECTED
WERE JOELTON...WHITES
CREEK...AND DONELSON.
KVLocal storm report, Jul 10, 3:22 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT. . .CORRECTED FOR TIME OF ISSUANCE
NATIONAL WEATHER SERVICE NASHVILLE,TN
322 PM CDT WED JUL 10 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0135 PM FT CAMPBELL TN WIND DAMAGE
07/10/02 MONTGOMERY HAM RADIO REPORTS OF TREES
DOWN AT FT CAMPBELL ON THE
TENNESSEE SIDE.
0200 PM EASTERN SECTION TN 58 MPH TSTM WIND GUST
07/10/02 CLAY HIGHWAY DEPARTMENT
REPORTED A TREE DOWN IN THE
EASTERN PART OF CLAY
COUNTY.
0245 PM NORTHWEST SECTION TN 58 MPH TSTM WIND GUST
07/10/02 BEDFORD HIGHWAY DEPARTMENT
REPORTED TREES DOWN IN THE
NORTHWEST PORTION OF THE
COUNTY.
KVThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 1:02 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Macon, Robertson, Sumner | 58 min |
| Jul 10, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery | 43 min |
| Jul 10, 1:59 PM CDT | Severe Thunderstorm Warning | OHX | Montgomery, Robertson | 61 min |
| Jul 10, 2:03 PM CDT | Severe Thunderstorm Warning | OHX | Stewart | 52 min |
| Jul 10, 2:11 PM CDT | Tornado Warning | OHX | Robertson | 34 min |
| Jul 10, 2:17 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 48 min |
| Jul 10, 2:19 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton, Pickett | 41 min |
| Jul 10, 2:31 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson | 54 min |
| Jul 10, 3:39 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 46 min |
| Jul 10, 5:15 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Perry | 30 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.